Hail, Cherry
- When
- April 20, 2:15 PM CST
- Where
- Cherry County, Valentine
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.867, -100.550
5 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 20, 1:41 AM CST, 12 hours 34 minutes earlier.
AREA FORECAST DISCUSSION-CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 AM CDT TUE APR 20 2004 ...FORECAST CHALLENGE WILL BE ON PRECIP THROUGHOUT THE FORECAST PERIOD... .NEAR TERM...SHRA AND TSRA WILL CONTINUE TO BE POSSIBLE OVER THE NESTRN ZONES TODAY AS THIS WRAPS AROUND THE SFC LOW MOVING SOUTHEAST OUT OF SD. AN ISOLATED SEVERE STORM MAY BE POSSIBLE EARLY AS THE S/W MOVES THROUGH AND STEEP MIDLEVEL LAPSE RATES DEVELOP. NW FLOW WILL QUICKLY SET UP OVER THE AREA THIS AFTERNOON THEN TRANSITIONING TO ZONAL FLOW BY MIDDAY WEDNESDAY. GULF BEGINS TO OPEN UP AGAIN AND LL MOISTURE WILL BEGIN TO REPLENISH ITSELF LATE WEDNESDAY. FIRST PIECE OF ENERGY FROM THE SYSTEM THAT WILL BRING A GOOD SHOT OF PRECIP TO THE AREA LATER THIS WEEK MOVES THROUGH. DECENT LIFT...DIVERGENCE ALOFT AND POSSIBLY THE LEFT ENTRANCE REGION TO THE JET WILL ALLOW SHRA TO DEVELOP LATE WEDNESDAY. LIGHT SHRA SHOULD CONTINUE THROUGH THE NIGHT UNTIL MAIN SYSTEM FINALLY BEGINS TO AFFECT THE CWA. UPPER LOW MOVING SOUTHEAST OUT OF CANADA WILL BE THE SYSTEM THAT BRINGS THE MUCH NEEDED PRECIP TO THE AREA. ETA IS A LITTLE FASTER AND NOT AS FAR SOUTH AS THE GFS. ETA AND CAN AGREE WITH PLACEMENT OF UPPER LOW BY 84 HRS OVER WSTRN KS/NE. THIS HAS BEEN CONSISTENT THE LAST COUPLE OF DAYS. GFS HAS BEEN CONSISTENT TOO BUT IS SLOWER AND FURTHER SOUTH. GFS AND ETA ARE SIMILAR THROUGH 60 HRS THEN THE GFS DIGS THE SYSTEM MUCH FURTHER SOUTH BY 84 HRS. WITH THIS...FEELING IS THAT THE GFS IS THE OUTLIER AND THE ETA AND CAN WILL WEIGH HEAVILY ON THE FORECAST THROUGH 84 HRS THEN WILL SLOWLY TRY TO BLEND IN WHAT THE GFS SHOWS PAST THAT. PRECIP WILL HAVE ALREADY BEGUN AS UPPER LOW CONTINUES TO MOVE INTO CO AND THEN KS BY 84 HRS. WILL LOWER HIGHS A GOOD BIT THURSDAY AND FRIDAY AS CLOUDS AND RAIN SHOULD KEEP US COOLER THAN PREVIOUSLY FORECASTED. HAVE RAISED POPS TO LIKELY FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR THE ESTRN 2/3RDS OF THE CWA. CONFIDENCE IS RELATIVELY HIGH THAT A DECENT SHOT OF PRECIPITATION WILL OCCUR BUT TIMING IS NOT AS GFS AND ETA STILL NOT IN TOTAL AGREEMENT. .LONG TERM...SHRA WILL BEGIN TO TAPER OFF WEST TO EAST EARLY SATURDAY AND BY THE END OF THE DAY BE OUT OF THE CWA AS THE UPPER LOW LIFTS TO THE NORTHEAST. NW FLOW WILL SET UP AND AS PREVIOUS FORECAST MENTIONED ANOTHER S/W DROPS THROUGH MIDDAY SUNDAY. SECOND RUN IN A ROW THAT HAS SHOWN THIS SO WILL CONTINUE TO HOLD POPS IN FOR SUNDAY. AFTER THAT NW FLOW TAKES CONTROL OF THE WEATHER FOR THE REMAINDER OF THE FORECAST AND A DRY FORECAST LOOKS PROBABLE. CURRENT FORECAST HIT THIS HEAD ON SO NO CHANGES MADE TO SUNDAY THROUGH TUESDAY. && .SYNOPSIS...00z SFC ANALYSIS SHOW WARM FRONT LIFTING NWRD AND INTO CNTRL KS. SFC IS LOCATED OVER WSTRN NM. BEST LL MOISTURE IS SOUTH OF THE WARM FRONT WITH DEWPOINTS IN THE MID 60S WHILE NORTH OF IT IS IN THE MID 30S TO LOWER 40S. 00Z H5 ANALYSIS HAS S/W OVER WSTRN CO WITH A BAROTROPIC ATMOSPHERE OVER THE CNTRL CONUS. WV SHOWED A GOOD BAROCLINIC LEAF AT 22Z OVER ESTRN NM WHICH MATURED NICELY AS IT MOVED INTO THE NESTRN TX PANHANDLE. REGIONAL MOSAIC AT 03Z SHOWED A FEW GOOD SHRA AND TSRA OVER THE PANHANDLE AND THESE WILL BE MOVING INTO THE CWA WITHIN THE NEXT 2 HOURS. BY 07Z A GOOD LINE OF SHRA AND TSRA IS MOVING THROUGH WSTRN NE AND A FEW TSRA HAVE NOW DEVELOPED IN FRONT OF THE LINE WITH ONE TSRA HAVING ALREADY MOVED OVER KLBF. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 AM CDT TUE APR 20 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-211100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1000 AM CDT TUE APR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CDT (6 PM MDT) FOR AREAS SOUTH OF HIGHWAY 2 AND WEST OF A LINE FROM MULLEN IN HOOKER COUNTY...TO NORTH PLATTE...TO EUSTIS IN FRONTIER COUNTY. MOSTLY SUNNY SKIES WILL PREVAIL TODAY ACROSS THE OUTLOOK...HOWEVER AFTERNOON HEATING WILL CAUSE SOME INSTABILITY TO EXIST EAST OF A SPRINGVIEW TO BURWELL LINE. IN THIS AREA...A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE BY WEDNESDAY AFTERNOON IN ADVANCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING SOUTH FROM THE NORTHERN ROCKIES. AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH FRIDAY WITH SHOWERS AND THUNDERSTORMS LIKELY THURSDAY AND THURSDAY NIGHT. SHOWERS MAY PERSIST INTO SATURDAY BEFORE THE SYSTEM EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
The national radar mosaic for the moment the first event began.
5 hail, 2 tornado. Local standard time, as filed.
Hail accumulated to the depth of 1 1/2 inches on Highway 11 indirectly causing a one vehicle rollover accident with 1 person injured as he was ejected from the vehicle.
The tornado made a brief touchdown in open rangeland resulting in no damage.
The tornado made a brief touchdown in open rangeland resulting in no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389909, 5389910, 5389911, 5389912, 5389913, 5389914, 5389915.